Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 57, NWS Amarillo, TX

September 8, 2025Ochiltree County, Texas

NWS Amarillo, TX issued this tornado warning at Sep 8, 2025, 7:46 PM CDT for Ochiltree County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2025, 7:46 PM CDT (00:46 UTC)
Expired
Sep 8, 2025, 8:30 PM CDT
In force
44 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

County Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 8:06 PM CDTHAIL 1.258 Ssw Wolf Creek Park, TX
Sep 8, 8:36 PM CDTHAIL 2.7512 Sw Wolf Creek Park, TXCorrects previous hail report from 12 SW Wolf Creek Park. Social media report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 4:54 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1888 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

600 
WFUS54 KAMA 090046
TORAMA
TXC357-090130-
/O.NEW.KAMA.TO.W.0057.250909T0046Z-250909T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
746 PM CDT Mon Sep 8 2025

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  South central Ochiltree County in the Panhandle of Texas...

* Until 830 PM CDT.

* At 746 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 9 miles southeast of Farnsworth, or 9 miles south of
  Perryton, moving south at 20 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  south central Ochiltree County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3630 10089 3631 10076 3606 10063 3606 10096
TIME...MOT...LOC 0046Z 357DEG 16KT 3625 10083 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

TLH
2 follow-up statements
729 
WWUS54 KAMA 090107
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
807 PM CDT Mon Sep 8 2025

TXC357-090130-
/O.CON.KAMA.TO.W.0057.000000T0000Z-250909T0130Z/
Ochiltree TX-
807 PM CDT Mon Sep 8 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTH
CENTRAL OCHILTREE COUNTY...

At 807 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of Wolf Creek Park, or 16 miles south of
Perryton, moving south at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Ochiltree County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3626 10090 3628 10074 3606 10063 3606 10095
TIME...MOT...LOC 0107Z 357DEG 16KT 3616 10082 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75IN

$$

TLH
968 
WWUS54 KAMA 090119
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
819 PM CDT Mon Sep 8 2025

TXC357-090130-
/O.CON.KAMA.TO.W.0057.000000T0000Z-250909T0130Z/
Ochiltree TX-
819 PM CDT Mon Sep 8 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTH
CENTRAL OCHILTREE COUNTY...

At 818 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles southwest of Wolf Creek Park, or 19 miles south
of Perryton, moving south at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Ochiltree County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3618 10086 3619 10075 3606 10067 3606 10089
TIME...MOT...LOC 0118Z 357DEG 16KT 3611 10082 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00IN

$$

TLH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Sep 8, 6:36 PM CDT, 1 hour 10 minutes earlier. Its key messages:

  • Issued at 1250 PM CDT Mon Sep 8 2025
  • Thunderstorms, some could be severe, are possible for both today and tomorrow. Large hail and damaging winds are the primary hazards but a tornado is also possible with the storms today.
  • High temperatures each day are forecast to be in the 80s to low 90s.
  • Shower and thunderstorm chances may return this upcoming weekend.
Area forecast discussion, Sep 8, 6:36 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
636 PM CDT Mon Sep 8 2025

...New AVIATION...

.UPDATE...
Issued at 459 PM CDT Mon Sep 8 2025

Scattered thunderstorms are developing across the northern
Panhandles on the edge of a surface boundary that is moving
south/southeast. These storms are in a prime environment that
could quickly produce severe thunderstorms capable of large to
very large hail and damaging wind gusts. A tornado or two also
cannot be ruled out, with the higher potential later this evening.
Due to the severe storm potential, a Severe Thunderstorm Watch has
been issued for the central and eastern Panhandles through
midnight tonight. Have made some minor edits to PoP grids to
account for the ongoing storms and expected evolution of the
system through the evening hours.

Muscha

&&

.KEY MESSAGES...
Issued at 1250 PM CDT Mon Sep 8 2025

- Thunderstorms, some could be severe, are possible for both today
  and tomorrow. Large hail and damaging winds are the primary
  hazards but a tornado is also possible with the storms today.

- High temperatures each day are forecast to be in the 80s to low
  90s.

- Shower and thunderstorm chances may return this upcoming
  weekend.

&&

.SHORT TERM...
(This evening through Tuesday night)
Issued at 1250 PM CDT Mon Sep 8 2025

Satellite imagery early this afternoon depicts mostly clear skies
across the Panhandles with a few areas of scattered clouds for the
southeast and central Panhandles. The imagery also depicts wind
shear across the area really well, as low level clouds are moving
northerly and mid level clouds are moving easterly at this time.
Tremendous uncertainty remains regarding the severe thunderstorm
potential for later this afternoon into this evening. What is
known right now is that there is subtle surface convergence as
depicted by the wind field across the central Panhandles at this
time. Keeping or even increasing that convergence will be
paramount in generating any storms today as there is a distinct
lack of upper level support for storms. The 08/12z HREF suite has
also not helped build confidence in the location of storm
development or if storms will even form given the large variety of
potential solutions. With that being said, if any storms are able
to form, they could quickly become severe with large to destructive
hail and damaging wind gusts being the primary hazards. As low
level shear increases late this afternoon into this evening aided
by a 35-40 kt LLJ, a tornado will be possible with any isolated
supercell thunderstorms. Again, this is a highly conditional
threat but if any storms do form, they will need to be watched
carefully.

Sufficient moisture is forecast to remain in place for tomorrow
and may allow for additional thunderstorm development across the
region. A subtle shortwave may move over the region during peak
heating tomorrow afternoon to allow isolated to scattered storms
to form. The environment will remain conducive for storms to
become strong to severe, with large hail and damaging winds being
the primary hazards once again. MLCAPE values may be slightly
lower than today, but with mid level temperatures being cool,
large hail will still be possible. Some drier air will move in
across the lower levels and at the surface so DCAPE values are
forecast to be higher so damaging wind gusts may also accompany
the large hail threat. Showers and storms may last into the late
evening into the overnight hours but the severe threat should
decrease through the night.

Muscha

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 1250 PM CDT Mon Sep 8 2025

Even though upper level troughing will lift northeast across the
Plains late this week, high pressure looks to remain in place over
the Panhandles over the next week. This will lead to temperatures
being fairly stagnant over the next week with daily highs in the 80s
to low 90s. Shortwaves may continue to round the southern and
eastern periphery of the broad H500 trough and may generate rain
across portions of the Panhandles this week. Due to the wide range
in model guidance, rain chances are around or below 10 percent
through Friday afternoon. Friday night through this weekend, rain
chances may start to rise for the Panhandles as the trough begins
to move east and lift northeast. The base of the trough still
looks to remain north of the region but PVA may still be able to
generate some rainfall for the area this weekend.

Muscha

&&

.AVIATION...
(00Z TAFS)
Issued at 625 PM CDT Mon Sep 8 2025

We'll continue to monitor thunderstorm potential near the
terminals over the next few hours, and amendments may be needed.
Otherwise, winds will swing out of the southeast to southwest at
10-15 kts throughout the period with some mid to high level cloud
decks. VFR conditions should prevail throughout the period.

Harrel

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...38
Hazardous weather outlook, Sep 8, 1:13 PM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
113 PM CDT Mon Sep 8 2025

OKZ001>003-TXZ001>020-317-090700-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
113 PM CDT Mon Sep 8 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will be possible this afternoon and evening, across
the Panhandles. A few thunderstorms could be severe with large
hail and damaging winds being the primary hazards. A tornado
cannot be ruled out with any storms today as well.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorm chances continue on Tuesday across the Panhandles. A
few storms may become severe, with large hail and damaging winds
being the primary hazards.

Thunderstorm chances may return this weekend for portions of the
Texas and Oklahoma Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Sep 8, 5:54 PM CDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
554 PM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     Hail             1 E Dalhart             36.06N 102.50W
09/08/2025  M1.00 Inch       Dallam             TX   Emergency Mngr

&&

BRM
Local storm report, Sep 8, 5:59 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
559 PM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Hail             3 E Dalhart             36.06N 102.47W
09/08/2025  M1.75 Inch       Dallam             TX   Trained Spotter

            Mostly nickel hail with some golf ball size
            mixed in.

&&

BRM
Local storm report, Sep 8, 6:50 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
650 PM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Hail             3 E Perryton            36.39N 100.75W
09/08/2025  E2.75 Inch       Ochiltree          TX   Emergency Mngr

            Baseball size hail was falling at the time
            of the report.

&&

PAV
Local storm report, Sep 8, 7:14 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
714 PM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Hail             3 SE Perryton           36.36N 100.75W
09/08/2025  E1.50 Inch       Ochiltree          TX   Public

            Picture sent through social media.

&&

PAV
Local storm report, Sep 8, 7:22 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
722 PM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     Hail             4 E Perryton            36.39N 100.73W
09/08/2025  M3.50 Inch       Ochiltree          TX   Emergency Mngr

&&

PAV
Local storm report, Sep 8, 7:28 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
728 PM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     Hail             1 NNE Wolf Creek Park   36.22N 100.64W
09/08/2025  E1.00 Inch       Ochiltree          TX   Emergency Mngr

&&

PAV

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:11 PM CDTAreal Flood AdvisoryAMALipscomb, Ochiltree6 min
Sep 8, 7:17 PM CDTFlash Flood WarningAMALipscomb, Ochiltree5 hr
Sep 8, 7:21 PM CDTSevere Thunderstorm Warning Destructive damage threatAMAHemphill, Lipscomb, Ochiltree, Roberts69 min
Sep 8, 7:32 PM CDTSevere Thunderstorm Warning Considerable damage threatAMALipscomb58 min
Sep 8, 7:34 PM CDTSevere Thunderstorm WarningAMALipscomb56 min
Sep 8, 7:43 PM CDTTornado WarningAMALipscomb47 min
Sep 8, 7:53 PM CDTFlash Flood WarningAMAHemphill, Lipscomb, Ochiltree, Roberts4 hr
Sep 8, 8:21 PM CDTTornado WarningAMALipscomb16 min
Sep 8, 8:25 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHemphill, Lipscomb, Ochiltree, Roberts65 min
Sep 8, 8:27 PM CDTSevere Thunderstorm Warning Considerable damage threatAMALipscomb63 min
Sep 8, 8:29 PM CDTAreal Flood AdvisoryAMALipscomb57 min
Sep 8, 8:31 PM CDTTornado WarningAMALipscomb20 min
Sep 8, 8:45 PM CDTTornado WarningAMARoberts45 min
Sep 8, 9:11 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAGray, Hemphill, Roberts, Wheeler64 min
Sep 8, 9:18 PM CDTTornado WarningAMARoberts42 min
Sep 8, 9:24 PM CDTAreal Flood AdvisoryAMAHemphill, Roberts107 min
Sep 8, 9:26 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree49 min
Sep 8, 9:28 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb62 min
Sep 8, 9:47 PM CDTTornado WarningAMAGray, Roberts17 min
Sep 8, 10:03 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAGray, Roberts57 min
Sep 8, 10:16 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHemphill24 min
Sep 8, 10:25 PM CDTSevere Thunderstorm WarningAMAHemphill, Roberts35 min
Sep 8, 10:32 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree58 min
Sep 8, 10:46 PM CDTSevere Thunderstorm Warning Destructive damage threatAMAGray59 min
Sep 8, 10:50 PM CDTAreal Flood AdvisoryAMAGray3 hr
Sep 8, 10:56 PM CDTSevere Thunderstorm WarningAMAGray50 min
Sep 8, 11:10 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAOchiltree, Roberts42 min
Sep 8, 11:40 PM CDTSevere Thunderstorm Warning Considerable damage threatAMACollingsworth, Donley, Gray, Wheeler36 min
Sep 8, 11:44 PM CDTSpecial Weather StatementAMAGray31 min
Sep 8, 11:47 PM CDTSpecial Weather StatementAMAGray28 min
Sep 8, 11:53 PM CDTSpecial Weather StatementAMARoberts37 min
Sep 8, 11:56 PM CDTSevere Thunderstorm WarningAMADonley, Gray31 min
Sep 9, 12:22 AM CDTAreal Flood AdvisoryAMALipscomb, Ochiltree3 hr
Sep 9, 4:54 PM CDTSpecial Weather StatementAMADeaf Smith36 min
Sep 9, 5:00 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall45 min
Sep 9, 5:08 PM CDTSpecial Weather StatementAMAHartley37 min
Sep 9, 5:18 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Sherman42 min
Sep 9, 5:47 PM CDTSpecial Weather StatementAMAArmstrong28 min
Sep 9, 5:53 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson52 min
Sep 9, 6:09 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall51 min
Sep 9, 6:19 PM CDTSpecial Weather StatementAMASherman26 min
Sep 9, 6:25 PM CDTSpecial Weather StatementAMAArmstrong35 min
Sep 9, 6:31 PM CDTFlash Flood WarningAMAArmstrong, Carson, Potter, Randall3 hr
Sep 9, 6:34 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman42 min
Sep 9, 6:44 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson61 min
Sep 9, 6:59 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall61 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.